Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tenvir-EM+Stocrin
Apr 16, 2012

Dear Doc Benjamin,i just start new meds two day ago as mention abv.previously i was on stocrin,3tc,lamivurdine.my latest cd4 was 501 and my vr below 20.i been told by the Doc to consume lots of h2o since i start with Tenvir-EM.may i know also what does generic drugs mean.Thank you.

Response from Dr. Young

Hello and thanks for posting.

Tenvir-EM is a generic version of tenofovir/emtricitabine, a medication more widely known as the brand Truvada. Generic means that the medications are produced sometimes without official license from the patent holder (in this case, the US-based company, Gilead), and are generally much less expensive that the brand name product.

I suspect that you mistyped your previous medications, Stocrin (efavirenz) and 3TC (this is also lamivudine, Epivir), since as you've listed it, you're either taking only two medications.

Either way, the combination of tenofovir, lamivudine and efavirenz is a very highly recommended and commonly used first-line HIV treatment. There's no specific need to consume extra water with this regimen, though since tenofovir is rarely associated with kidney injury, I'll tend to remind my patients taking this medication not to get dehydrated and avoid excess non-steroidal antinflammatory medications (like ibuprofen), since either of these situations can increase risk of kidney damage.

I hope that helps, BY



Previous
Aspen Lamzid and Rabies PEP
Next
Maintain your kidney

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement